Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Diamond, GCH and weak square


Author: Martin Zeman
Journal: Proc. Amer. Math. Soc. 138 (2010), 1853-1859
MSC (2010): Primary 03E04, 03E05
Published electronically: January 14, 2010
MathSciNet review: 2587470
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Shelah proved recently that if $ \kappa>\omega$ and $ S\subseteq\kappa^+$ is a stationary set of ordinals of cofinality different from $ \mathrm{cf}(\kappa)$, then $ 2^\kappa=\kappa^+$ implies $ \Diamond_{\kappa^+}(S)$. We show that for singular $ \kappa$, an elaboration on his argument allows us to derive $ \Diamond_{\kappa^+}(T)$ from $ 2^\kappa=\kappa^+ + \square^*_\kappa$ where $ T=\{\delta<\kappa^+ {\mathop{\vert}} \mathrm{cf}(\delta)=\mathrm{cf}(\kappa)\}$. This gives a strong restriction on the existence of saturated ideals on $ \kappa^+$.


References [Enhancements On Off] (What's this?)

  • 1. James Cummings, Matthew Foreman, and Menachem Magidor, Squares, scales and stationary reflection, J. Math. Log. 1 (2001), no. 1, 35–98. MR 1838355, 10.1142/S021906130100003X
  • 2. Keith J. Devlin, Constructibility, Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1984. MR 750828
  • 3. Keith J. Devlin and Hȧvard Johnsbrȧten, The Souslin problem, Lecture Notes in Mathematics, Vol. 405, Springer-Verlag, Berlin-New York, 1974. MR 0384542
  • 4. Gitik, M. and Rinot, A., The failure of diamond on a reflecting stationary set, to appear.
  • 5. John Gregory, Higher Souslin trees and the generalized continuum hypothesis, J. Symbolic Logic 41 (1976), no. 3, 663–671. MR 0485361
  • 6. Jensen, R., Diamond at Mahlo cardinals, handwritten notes, Oberwolfach, 1991.
  • 7. Komjáth, P., Shelah's proof of diamond, unpublished.
  • 8. Rinot, A., A relative to the approachability ideal, diamond and non-saturation, Journal of Symbolic Logic, to appear.
  • 9. Saharon Shelah, On successors of singular cardinals, Logic Colloquium ’78 (Mons, 1978) Stud. Logic Foundations Math., vol. 97, North-Holland, Amsterdam-New York, 1979, pp. 357–380. MR 567680
  • 10. Shelah, S., Diamonds, Shelah Archive 922, http://shelah.logic.at.
  • 11. Martin Zeman, ♢ at Mahlo cardinals, J. Symbolic Logic 65 (2000), no. 4, 1813–1822. MR 1812181, 10.2307/2695076

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 03E04, 03E05

Retrieve articles in all journals with MSC (2010): 03E04, 03E05


Additional Information

Martin Zeman
Affiliation: Department of Mathematics, University of California at Irvine, Irvine, California 92697
Email: mzeman@math.uci.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-10-10192-0
Keywords: Diamond, weak square, generalized continuum hypothesis
Received by editor(s): February 3, 2009
Published electronically: January 14, 2010
Additional Notes: The author was supported in part by NSF grant DMS-0500799
Communicated by: Julia Knight
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.